| Model Number |
48345G-03 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/02/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted lower anterior resection procedure, a piece of a green sureform 45 reload was found within the patient's body cavity.The size of the broken piece is estimated to be approximately 2 mm in size.Two fires were made with green sureform 45 reloads in this procedure.After the second fire for dissection of the rectum, a broken piece of the stapler reload suddenly came into view.The surgeon tried to retrieve the fragment from the assist port using the assistant forceps, but was unsuccessful.Afterwards, the abdomen was lavaged and the assist port was disassembled, but no fragment could be found.The procedure was ended.It was initially reported that the base of the stapler reload might have been damaged, but the surgical staff stated that they could not determine which part was damaged.Both times, there were no issues with the stapling function, and the stapling was completed successfully.There were no abnormalities when attaching the two sureform 45 reloads to the sureform 45 stapler instrument, and they clicked into place without any problems.Currently, the patient has not experienced any health issues.No additional tests have been conducted so far to check for any remaining material in the patient's body.If there are no problems, a ct scan is scheduled to be performed in six months.
Additional Manufacturer Narrative
The green sureform 45 reload was received and failure analysis found the stapler reload to have cartridge damage.Pieces of the cartridge were found damaged below the pushers and in the knife track.The stapler reload was compared to a fired in-house green sureform 45 reload.Pieces were missing measuring approximately 2mm in size.The knife was inspected and there was no damage found to the blade.A review of a video provided by the customer confirms that a small fragment of a stapler reload cartridge material appears to be stuck to the stapler anvil after the second fire.The fragment appears to be on the anvil just before the stapler instrument is removed from the body.From the video, it cannot be confirmed the location of the fragment following stapler removal.As far as the cutting function: from the review of the video, the transection line appears to be complete and of full length.While the tissue was within the cut line prior to the fire, compression applied during the fire caused the tissue to squeeze/flatten, and the resulting compressed tissue extended past the cut line by the end of the fire.A review of a provided image shows a green stapler reload with damage to the reload body material at the right proximal flange.It is difficult to determine if there is any missing material based on the image alone.The sureform 45 stapler instrument was received and failure analysis found no damage to the instrument.No product issue was identified.Medwatch report (mfr report number 2955842-2025-16724) was submitted for the other green sureform 45 reload.
Event or Problem Description
Refer to h11 for follow-up information.
Additional Manufacturer Narrative
Further evaluation was performed on the sureform green 45 reload.Review of the provided images showed incomplete fill at the distal end.The incomplete fill is acceptable per the thin wall allowance in the manufacturing process instructions.The distal area was not damaged.The entire reload was inspected for missing fragments along the top of the knife track and no significant damage was found that could produce the fragment in the image provided by the site.There was some cartridge damage on the bottom side of the cartridge in the form of skiving, however no significant pieces appeared to be missing, and fragments in this location would be contained by the reload cover and components.